Ask an expert
Question

18 Jul 2011

Altitude sickness
Hi doc, this is the second time I traveled CPT to JHB and both times I have experienced bad nausea that lasts until I leave.

Could this be altitude sickness or the water that differs dramatically to CPT as I drink 2 liters a day?
Answer 446 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Christal

It will be unusual to experience altitude sickness below 6500 ft elevation. The elevation can cause light headedness and slight nausea. You can use a product like Maxalon to prevent nausea. Consult your doctor for blood tests to evaluate if you are anemic or if you have a metabolic disease, like diabetes or hypothyroidism.

Regards

Please advise if there is any further development.




Dr Anrich
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.